Alert archive / Arkansas / Flash Flood Warnings in 2010
Flash Flood Warning 61, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 18, 2010, 8:07 PM CDT for Carroll County, Arkansas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2010, 8:07 PM CDT (01:07 UTC)
- Expired
- Sep 18, 2010, 10:00 PM CDT
- In force
- 113 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Carroll County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2616 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
546 WGUS54 KTSA 190107 FFWTSA ARC015-190300- /O.NEW.KTSA.FF.W.0061.100919T0107Z-100919T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 807 PM CDT SAT SEP 18 2010 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN CARROLL COUNTY IN NORTHWEST ARKANSAS * UNTIL 1000 PM CDT * AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN NEAR GRANDVIEW...MOVING NORTHEAST AT 10 MPH. RADAR INDICATES THAT 2 TO 4 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 1000 PM CDT. * LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN INCLUDE...OAK GROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. && LAT...LON 3633 9356 3642 9375 3650 9370 3650 9337 $$
2 follow-up statements
569 WGUS74 KTSA 190201 FFSTSA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 901 PM CDT SAT SEP 18 2010 ARC015-190300- /O.CON.KTSA.FF.W.0061.000000T0000Z-100919T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL AR- 901 PM CDT SAT SEP 18 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHERN CARROLL COUNTY... AT 852 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE HEAVY RAIN HAD ENDED ACROSS NORTHERN CARROLL COUNTY...WITH RADAR ESTIMATED RAINFALL AMOUNTS OF 2 TO 4 INCHES WITHIN THE PAST 3 TO 4 HOURS. THIS AMOUNT OF RAIN WILL TAKE SOME TIME TO RECEDE...THUS THE FLASH FLOOD WARNING WILL REMAIN IN EFFECT UNTIL 10 PM. SOME LOCATIONS THAT MAY EXPERIENCE CONTINUED FLOODING INCLUDE OAK GROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. && LAT...LON 3633 9356 3642 9375 3650 9370 3650 9337 $$
613 WGUS74 KTSA 190250 FFSTSA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 950 PM CDT SAT SEP 18 2010 ARC015-190301- /O.EXP.KTSA.FF.W.0061.000000T0000Z-100919T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL AR- 950 PM CDT SAT SEP 18 2010 ...THE FLASH FLOOD WARNING FOR NORTHERN CARROLL COUNTY EXPIRES AT 1000 PM CDT... THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA. LAT...LON 3633 9356 3642 9375 3650 9370 3650 9337 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 6:07 PM CDT, 2 hours earlier.
Area forecast discussion, Sep 18, 6:07 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 607 PM CDT SAT SEP 18 2010 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. FOR THE 0Z TAFS... SCATTERED THUNDERSTORMS ACROSS THE REGION SHOULD NOT AFFECT ANY TAF SITES... AND WILL DISSIPATE OVER THE NEXT COUPLE OF HOURS. VFR CONDITIONS WILL THEN PREVAIL. PATCHY FOG MAY CAUSE TEMPORARILY REDUCED VISIBILITY AT KRVS IN OKLAHOMA AND KXNA AND KFYV IN ARKANSAS OVERNIGHT. && .PREV DISCUSSION... /ISSUED 233 PM CDT SAT SEP 18 2010/ DISCUSSION... AFTERNOON CU FIELD ORIENTED SE TO NW ROUGHLY FROM A HUGO TO BARTLESVILLE LINE...WITH ADDITIONAL CU NOTED ACROSS NW AR. POPS FOR THIS EVENING WILL BE DEPENDENT ON RADAR TRENDS AT THE TIME OF ISSUANCE...WITH ALIGNMENT OF POPS BEING MORE OF AN ISSUE THAN COVERAGE. EXPECT NO MORE THAN SLIGHT CHANCE POPS THIS EVENING. MODELS ALSO HAVE LIMITED THE SOUTHERN PROGRESS OF A SHARP COLD FRONT THAT CURRENTLY IS STRETCHED ACROSS KANSAS AS WELL. SO...ITS INFLUENCE ON THE FA APPEARS TO BE MINIMAL. OTHERWISE...LATE SUMMER WEATHER TO CONTINUE FOR AT LEAST INTO MIDWEEK AND PERHAPS BEYOND. UPPER RIDGE FLUCTUATES SOME BUT BY AND LARGE HOLDS OVER THE SRN PLAINS...WITH THE IMPROVED UPPER FLOW REMAINING JUST TO THE NORTH. SEVERAL TROUGHS TO PASS ACROSS THE HIGH PLAINS DURING THE WEEK...WHICH WILL AID IN PUSHING SEVERAL FRONTS TOWARDS NE OK. HOWEVER...THESE BOUNDARIES WILL LIKELY REMAIN WELL ENOUGH REMOVED FROM THE AREA THAT AT BEST LOW POPS WOULD BE REQUIRED BY THE MID OR LATTER STAGES OF THE WORK WEEK. TEMPERATURES WISE...STAYED PRETTY CLOSE TO THE MAV GUIDANCE FOR MOST PERIODS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...06
Hazardous weather outlook, Sep 18, 5:00 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 PM CDT SAT SEP 18 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CDT SAT SEP 18 2010 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... ISOLATED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ANY STORMS THAT DO FORM WILL MOVE SLOWLY AND PRODUCE PERIODS OF HEAVY RAIN AND POSSIBLY STRONG DOWNBURST WINDS. ALSO...HOT AND HUMID CONDITIONS WILL KEEP HEAT INDEX VALUES NEAR 100 DEGREES INTO THE EARLY EVENING HOURS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL INCREASE FOR AREAS NORTH OF INTERSTATE 40 BY MID WEEK AS A WEAK COLD FRONT STALLS NEAR THE OKLAHOMA KANSAS BORDER. A STRONGER COLD FRONT MAY ARRIVE BY THE END OF NEXT WEEK WITH AN ASSOCIATED CHANCE OF THUNDERSTORMS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Sep 18, 6:13 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
613 PM CDT SAT SEP 18 2010
OKZ070-071-190000-
MCINTOSH OK-MUSKOGEE OK-
613 PM CDT SAT SEP 18 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
CENTRAL MUSKOGEE
IN SOUTHEAST OKLAHOMA
NORTHEASTERN MCINTOSH
AT 613 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF OKTAHA...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CHECOTAH...RENTIESVILLE...WARNER...
OKTAHA AND KEEFETON.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3565 9557 3569 9531 3547 9530 3545 9552
TIME...MOT...LOC 2313Z 174DEG 6KT 3555 9542Special weather statement, Sep 18, 6:42 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
642 PM CDT SAT SEP 18 2010
ARZ001-011-190015-
BENTON AR-MADISON AR-
642 PM CDT SAT SEP 18 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
EASTERN BENTON AND NORTHERN MADISON
AT 643 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
CLIFTY...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...CLIFTY.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3616 9375 3616 9390 3618 9391 3623 9388
3624 9392 3630 9393 3631 9372
TIME...MOT...LOC 2343Z 184DEG 7KT 3624 9383Special weather statement, Sep 18, 7:35 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
735 PM CDT SAT SEP 18 2010
ARZ002-190100-
CARROLL AR-
735 PM CDT SAT SEP 18 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
CENTRAL CARROLL
AT 735 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM URBANETTE TO 7 MILES SOUTHWEST OF GRANDVIEW...WITH
THE STORMS MOVING SLOWLY NORTHEASTWARD AROUND 5 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...URBANETTE
AND GRANDVIEW.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3630 9363 3632 9378 3650 9362 3650 9344
TIME...MOT...LOC 0035Z 214DEG 3KT 3646 9355 3635 9368The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:35 PM CDT | Special Weather Statement | TSA | Carroll | 25 min |
| Sep 18, 7:53 PM CDT | Areal Flood Advisory | TSA | Carroll | 112 min |
Nearby
Flash Flood Warnings in Arkansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.